| Catalog Number |
EPM8703 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/11/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #:(b)(4).H6 component code: g07002 - device evaluation pending.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
Event or Problem Description
It was reported that a patient underwent a breast reduction procedure on (b)(6) 2025 and suture was used.During the procedure, it was reported by the sales reps who was in the case that, during the procedure the surgeon was tying down the anastomosis and the suture snap in half.Product is available for return.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d4 udi.Additional information: h3, h6.H3 investigation summary: the product was returned to ethicon for evaluation.One combination of a needle-suture piece and one suture piece were received for analysis.Product code epm8703.During the visual inspection of the needle, the swage and attachment area were noted to be as expected.The received suture pieces were inspected, and no breakage suture was observed.Even though the extremes were noted to be cut and a damaged (crushed) near the swage area probably caused by a surgical instrument.Furthermore, elongation suture and body fluids were also observed on the strand.As per the condition of the returned sample, the functional test could not be performed.In addition, marks that appear to be caused by a surgical instrument were observed on the body needle.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of surgical instruments, such as needle holders and forceps.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.